Anicteric hepatitis, associated with fever and exfoliative dermatitis, developed in a diabetic patient 2 wk after intake of a long acting sulfonylurea, chlorpropamide (Diabinese). Granulomas showing heavy infiltration with eosinophils were found in the liver and bone marrow. These were interpreted as manifestations of an allergic reaction. The clinical signs, abnormal laboratory findings, and hepatic lesions subsided spontaneously on withdrawal of the drug. Bone marrow changes, however, persisted for 7 mth after cessation of the drug. This seems to be the first report of a patient with liver and bone marrow inflammation characterized by granulomas with eosinophilic infiltration following intake of chlorpropamide.
|Original language||English (US)|
|Number of pages||2|
|Journal||JAMA: The Journal of the American Medical Association|
|State||Published - Jan 26 1976|
ASJC Scopus subject areas